Alert archive / Iowa / River Flood Warnings in 2024
River Flood Warning 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at May 4, 2024, 9:25 AM CDT for Des Moines County, Henry County, Lee County, Iowa. It took effect at May 5, 2024, 1:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 4, 2024, 9:25 AM CDT (14:25 UTC)
- In effect from
- May 5, 2024, 1:00 AM CDT
- Expired
- May 4, 2024, 7:31 PM CDT
- In force
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Des Moines County, IA, Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skunk River at Augusta (AGSI4). The gauge peaked at 13.86 ft at May 4, 2024, 10:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05474000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
679
WGUS43 KDVN 041425
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA IL
925 AM CDT Sat May 4 2024
...The National Weather Service in Quad Cities IA IL has issued a
Flood Warning for the following rivers in Iowa...
Skunk River at Augusta affecting Lee, Des Moines and Henry IA
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
The next statement will be issued by Sunday morning at 930 AM CDT.
&&
IAC057-087-111-051430-
/O.NEW.KDVN.FL.W.0013.240505T0600Z-240505T2000Z/
/AGSI4.1.ER.240505T0600Z.240505T0600Z.240505T1200Z.NO/
925 AM CDT Sat May 4 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TOMORROW AFTERNOON...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Skunk River at Augusta.
* WHEN...From late tonight to tomorrow afternoon.
* IMPACTS...At 15.0 feet, Water overflows the south river bank near
the Perkins Road bridge at Augusta.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Saturday the stage was 13.6 feet and rising.
- Forecast...The river is expected to rise to a crest of 15.0
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 15.0 feet.
&&
LAT...LON 4091 9164 4095 9159 4088 9149 4088 9144
4076 9118 4076 9111 4072 9112 4070 9111
4067 9112 4070 9120 4074 9130 4081 9146
4083 9153
$$
081 follow-up statement
423
WGUS83 KDVN 050031
FLSDVN
Flood Statement
National Weather Service Quad Cities IA IL
731 PM CDT Sat May 4 2024
...The Flood Warning is cancelled for the following rivers in Iowa...
Skunk River at Augusta affecting Henry IA, Lee and Des Moines
Counties.
IAC057-087-111-050145-
/O.CAN.KDVN.FL.W.0013.240505T0600Z-240505T0031Z/
/AGSI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
731 PM CDT Sat May 4 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Skunk River at Augusta.
* ADDITIONAL DETAILS...
- At 6:45 PM CDT Saturday the stage was 13.9 feet.
- Forecast...The river is expected to fall to 6.3 feet
Saturday, May 11.
&&
LAT...LON 4091 9164 4095 9159 4088 9149 4088 9144
4076 9118 4076 9111 4072 9112 4070 9111
4067 9112 4070 9120 4074 9130 4081 9146
4083 9153
$$
SpeckWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at May 4, 5:55 AM CDT, 3 hours 30 minutes earlier. Its key messages:
- Upper level pattern remains active, with periodic chances for showers and storms through next week.
- The Storm Prediction Center has a Marginal Risk (level 1 of 5) for severe storms on today for portions of the area.
- A potent dynamic system arriving Monday night to Tuesday could bring a more significant severe threat.
Area forecast discussion, May 4, 5:55 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 555 AM CDT Sat May 4 2024 .KEY MESSAGES... - Upper level pattern remains active, with periodic chances for showers and storms through next week. - The Storm Prediction Center has a Marginal Risk (level 1 of 5) for severe storms on today for portions of the area. - A potent dynamic system arriving Monday night to Tuesday could bring a more significant severe threat. && .SHORT TERM /THROUGH SUNDAY/... Issued at 225 AM CDT Sat May 4 2024 A large MCS is poised to enter western Iowa early this morning, and is rapidly moving east/northeast. This has been severe in Nebraska, but will be quickly moving out of the marginally unstable air and should become predominantly stratiform rain in the next 4 hours prior to sunrise as it moves through Iowa and southern Minnesota. For us, skies will become high overcast before sunrise, and winds will continue to increase from the south/southeast. Some showers may near our northwest prior to 12Z, but this looks to hold off until then, and move into our northwestern 1/3 of the CWA before 10 AM. While in a dissipating stage, some thunder is possible, and will keep it's mention in grids. During the late morning to early afternoon, coverage of rain in Iowa will wane, allowing some decent heating to occur in the east 1/2 of the CWA. the NBM supports highs in the upper 70s to around 80 today along and east of the Mississippi River, with dew point temperatures rising to the low 60s just ahead of the front. Modest CAPE of 500 to 1200 is forecast by most CAMs this afternoon in our east 1/2. The surface cold front should reinitiate convection near the Mississippi River. NBM pops came in today ~90% with the fropa, but with about 1/2 of the CAMs failing to convect today, I'm inclined to limit pops to 80% in the narrow fropa timing this afternoon. Anyhow, SPC is maintaining the Marginal Lvl 1 risk for mainly wind and hail. This is a low risk, but will be highest with the storms that form along the front this afternoon. By early evening, storms will have exited the area to the east, with rapid clearing and a chilly night in the upper 30s to mid 40s in store. Sunday, with cool air in place, a pleasant spring day is forecast, with some diurnal cumulus dotting the sky as well. Highs are forecast to reach the upper 60s to lower 70s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 225 AM CDT Sat May 4 2024 A broad, energetic pattern is set to begin spreading WAA rain and thunder into the area as soon as Monday, with widespread showers and thunderstorms expected Monday night into Tuesday. This Monday night into Tuesday period continues to be shown as a large/synoptic, strongly forced system, and there's been a consistent signal for a very strong jet streak within the Midwest. Those broad scale factors continue to give an indication that this may be a widespread severe weather producer, and our CWA may be included in that. We will begin messaging this chance today in the HWO. A warm and breezy pattern is in store on the east side of this broad potent trof next week. Highs in the 70s to lower 80s are expected through Wednesday. Following that, the upper trof is set to deepen, and place the warm air well south of the upper Midwest, resulting a cooler, cloudier forecast in the 60s to lower 70s to end the week. This could bring additional showers and possibly thunder to the region as well, given the cold air aloft and time of year over moist soil. The QPF in this period should not be overly heavy, given no connection to the Gulf of Mexico, but spotty rains over 0.50 appear possible in the frequent shower chances to end the week. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 551 AM CDT Sat May 4 2024 An approaching area of showers and thunderstorms will reach eastern Iowa TAF sites of CID and DBQ between 13 and 15Z this morning. Visibilities in thunder may drop to 3-5 miles in heavy rain, but overall the intensity of this cluster of storms is expected to weaken. Some MVFR cigs are possible as the rain decays in northeast Iowa this morning. There will be two periods of rain/thunder potential, one in the morning west, and the other in the mid to late afternoon along and east of the Mississippi River. Some of the afternoon storms could offer a strong wind gust, and brief IFR conditions. Tonight, clearing is expected with northwest winds blowing 12 to 20 kts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Ervin LONG TERM...Ervin AVIATION...Ervin
Hazardous weather outlook, May 4, 3:09 AM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 309 AM CDT Sat May 4 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 309 AM CDT Sat May 4 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The storm prediction center is forecasting a marginal (level 1 of 5) risk for much of the outlook area today. A cold front will move through the area during the late morning and afternoon, with thunderstorms possible along the front. A few severe storms are possible, with damaging winds the main threat, mainly along and east of the Mississippi River this afternoon and early evening. There is an areal flood warning in effect for parts of Van Buren County. Please see the flood warning for the latest details. There is a Flood Watch for Skunk River at Augusta. Please see the Flood Watch for the most up to date information. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A large storm system will impact the region Monday night and Tuesday. Early indications suggest there will be a severe weather threat in our area with this system, mainly on Tuesday. Please keep up to date on this potential storm system. .SPOTTER INFORMATION STATEMENT... Spotters may be needed this afternoon and early this evening. GENERAL STORM MOTION OF THE DAY: To the northeast at 35 mph. Ervin
In the hours before
Special weather statement, May 4, 7:41 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
741 AM CDT Sat May 4 2024
IAZ040-041-051-052-063-041330-
Linn IA-Buchanan IA-Delaware IA-Iowa IA-Benton IA-
741 AM CDT Sat May 4 2024
...Strong thunderstorms will impact portions of northwestern Linn,
Buchanan, western Delaware, northern Iowa and Benton Counties through
830 AM CDT
...
At 740 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fairbank to 6 miles southwest of Brooklyn.
Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects.
Locations impacted include...
Independence, Vinton, Marengo, Belle Plaine, Jesup, Center Point,
Atkins, Urbana, Dysart, Fairbank, Palo, Shellsburg, Newhall,
Winthrop, Hazleton, Walker, Blairstown, Van Horne, Keystone, and
Quasqueton.
This includes Interstate 380 between mile markers 33 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4264 9161 4244 9160 4176 9190 4176 9230
4230 9230 4230 9206 4264 9208
TIME...MOT...LOC 1240Z 270DEG 31KT 4265 9208 4169 9256
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, May 4, 8:00 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
800 AM CDT Sat May 4 2024
IAZ063-076-077-087-041345-
Keokuk IA-Iowa IA-Washington IA-Jefferson IA-
800 AM CDT Sat May 4 2024
...Strong thunderstorms will impact portions of Keokuk, Iowa, western
Washington and northwestern Jefferson Counties through 845 AM CDT
...
At 759 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brooklyn to near Hedrick. Movement was
east at 35 mph.
HAZARD...Winds of 40 mph or greater.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects.
Locations impacted include...
Sigourney, Williamsburg, North English, Victor, Hedrick, What Cheer,
Richland, Delta, Ladora, Keswick, South English, Packwood, Parnell,
Millersburg, Harper, Martinsburg, Kinross, Hayesville, Conroy, and
Keota.
This includes Interstate 80 in Iowa between mile markers 205 and 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4151 9241 4151 9230 4176 9230 4176 9189
4110 9190 4109 9218 4116 9218 4116 9241
TIME...MOT...LOC 1259Z 264DEG 31KT 4176 9237 4117 9238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, May 4, 9:06 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
906 AM CDT Sat May 4 2024
IAZ040-041-052-053-065-041500-
Linn IA-Buchanan IA-Delaware IA-Cedar IA-Jones IA-
906 AM CDT Sat May 4 2024
...Strong thunderstorms will impact portions of Linn, eastern
Buchanan, Delaware, northwestern Cedar and western Jones Counties
through 1000 AM CDT
...
At 905 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lamont to Ely. Movement was east at 30
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations impacted include...
Cedar Rapids, Anamosa, Manchester, Marion, Hiawatha, Mount Vernon,
Dyersville, Monticello, Robins, Lisbon, Ely, Central City,
Springville, Edgewood, Earlville, Olin, Alburnett, Coggon, Hopkinton,
and Shueyville.
This includes Interstate 380 between mile markers 12 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4230 9113 4229 9112 4198 9113 4195 9130
4195 9136 4193 9137 4186 9166 4186 9174
4264 9172 4265 9113
TIME...MOT...LOC 1405Z 253DEG 25KT 4264 9166 4188 9162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:39 PM CDT | River Flood Watch | DVN | Des Moines, Henry, Lee | 14 hr |
| May 3, 8:17 PM CDT | Areal Flood Warning | DVN | Van Buren | 12 hr |
| May 4, 7:41 AM CDT | Special Weather Statement | DVN | Benton, Buchanan | 49 min |
| May 4, 8:00 AM CDT | Special Weather Statement | DVN | Iowa, Keokuk | 45 min |
| May 4, 9:06 AM CDT | Special Weather Statement | DVN | Delaware, Linn | 54 min |
Nearby
River Flood Warnings in Iowa, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.